Alert archive / North Dakota / Tornado Warnings in 2010

Tornado Warning 16, NWS Bismarck, ND

June 17, 2010Foster County, Stutsman County, North Dakota

NWS Bismarck, ND issued this tornado warning at Jun 17, 2010, 3:43 PM CDT for Foster County, Stutsman County, North Dakota. It was in force for 32 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2010, 3:43 PM CDT (20:43 UTC)
Expired
Jun 17, 2010, 4:15 PM CDT
In force
32 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon

Counties Foster County, ND, Stutsman County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 102 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 4:02 PM CDTTORNADO20 Nnw Jamestown, NDBRIEF TOUCHDOWN.
Jun 17, 4:06 PM CDTHAIL 13 W Mchenry, NDWIND GUST TO 60 MPH. BRIEF RAIN 0.43 INCHES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 17, 12:21 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 8.7 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2010-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 24 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2010-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -314 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
24 J/kg
Mixed-layer CIN
-252 J/kg
Mixed-layer LCL
565 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
-314 m²/s²
0-3 km storm-relative helicity
-223 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

518 
WFUS53 KBIS 172043
TORBIS
NDC031-093-172115-
/O.NEW.KBIS.TO.W.0016.100617T2043Z-100617T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
343 PM CDT THU JUN 17 2010

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN FOSTER COUNTY IN SOUTHEAST NORTH DAKOTA...
  NORTHEASTERN STUTSMAN COUNTY IN SOUTHEAST NORTH DAKOTA...

* UNTIL 415 PM CDT

* AT 342 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED NEAR PINGREE...OR 17 MILES NORTH OF JAMESTOWN...
  AND MOVING NORTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  EDMUNDS...KENSAL...GLENFIELD...MCHENRY...GRACE CITY...COURTENAY AND
  JUANITA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4708 9871 4713 9899 4759 9889 4759 9850
      4757 9849 4734 9849 4732 9846
TIME...MOT...LOC 2043Z 204DEG 33KT 4715 9883

$$

HEINERT/AYD
1 follow-up statement
157 
WWUS53 KBIS 172110
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
410 PM CDT THU JUN 17 2010

NDC093-172119-
/O.CAN.KBIS.TO.W.0016.000000T0000Z-100617T2115Z/
STUTSMAN ND-
410 PM CDT THU JUN 17 2010

...THE TORNADO WARNING FOR NORTHEASTERN STUTSMAN COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4732 9852 4733 9893 4759 9889 4759 9850
      4757 9849 4734 9849
TIME...MOT...LOC 2109Z 204DEG 33KT 4737 9868

$$

NDC031-172115-
/O.CON.KBIS.TO.W.0016.000000T0000Z-100617T2115Z/
FOSTER ND-
410 PM CDT THU JUN 17 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR EASTERN FOSTER COUNTY
UNTIL 415 PM CDT...

AT 406 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED NEAR KENSAL...OR 30 MILES NORTH OF 
JAMESTOWN...MOVING NORTHEAST AT 40 MPH. THIS STORM PREVIOUSLY 
PRODUCED A TORNADO 20 MILES NORTH NORTHWEST OF JAMESTOWN.

LOCATIONS IMPACTED INCLUDE...
  GLENFIELD...MCHENRY...GRACE CITY AND JUANITA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4732 9852 4733 9893 4759 9889 4759 9850
      4757 9849 4734 9849
TIME...MOT...LOC 2109Z 204DEG 33KT 4737 9868

$$

HEINERT/AYD

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this tornado warning went out at Jun 17, 5:30 AM CDT, 10 hours 13 minutes earlier.

Area forecast discussion, Jun 17, 5:30 AM CDT, 10 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
530 AM CDT THU JUN 17 2010

.SHORT TERM...TODAY THROUGH SATURDAY NIGHT...

MAIN FORECAST CONCERNS/HIGHLIGHTS REVOLVE AROUND THE CONTINUANCE OF
SEVERAL ROUNDS OF STRONG THUNDERSTORMS AND HEAVY RAIN ACROSS MUCH OF
THE FORECAST AREA TODAY AND THIS EVENING. FLASH FLOODING HAS ALREADY
OCCURRED IN SOME AREAS AND IS EXPECTED TO BE A THREAT TODAY THROUGH
THE EVENING.

STRONG WINDS WILL ALSO BE OF CONCERN TODAY. A STRONG SURFACE LOW
PRESSURE SYSTEM WAS OVER EASTERN MONTANA AND WYOMING AND THE WESTERN
DAKOTAS THIS MORNING. THIS SYSTEM IS EXPECTED TO INTENSIFY AND MOVE
NORTHEAST INTO SOUTHERN SASKATCHEWAN/MANITOBA BY THIS EVENING.
STRONG SOUTH/SOUTHEAST WINDS ACROSS THE STATE ARE EXPECTED TO BECOME
SOUTHWEST/WEST OVER FAR SOUTHWESTERN NORTH DAKOTA THIS MORNING...AND
SPREAD INTO NORTH CENTRAL NORTH DAKOTA THIS AFTERNOON. THE STRONGEST
WINDS SHOULD BE OVER SOUTHWESTERN AND SOUTH CENTRAL NORTH
DAKOTA...WHERE SPEEDS OF 35 TO 45 MPH WITH GUSTS TO 55 MPH ARE
EXPECTED. FARTHER NORTH THE WINDS WILL INCREASE DURING THE
AFTERNOON. WILL LET THE NEXT SHIFT EVALUATE EXPECTED STRENGTH OF
WINDS FOR THE EVENING IN THE NORTH CENTRAL...TO DECIDE IF A WARNING
IS NEEDED.

ONGOING CONVECTION SINCE WEDNESDAY EVENING HAS PRODUCED SOME SEVERE
THUNDERSTORMS WITH THE MAIN THREAT OF STRONG WINDS. HEAVY RAIN HAS
ALSO PRODUCED FLASH FLOODING OVER PARTS OF THE REGION. LATEST SPC
MESOSCALE ANALYSIS INDICATES AN UNSTABLE AIR MASS WITH STRONG
SHEARING ESTABLISHED ACROSS PORTIONS OF WESTERN AND SOUTHERN ND WITH
MLCAPES OF 500 TO 1000 J/KG AND MID LEVEL LAPSE RATES OF 6.5 TO 7.5
DEG C/KM. AIR MASS WILL CONTINUE TO BE UNSTABLE TODAY AS STRONG
UPPER LEVEL LOW AND VORT ENERGY MOVES FROM WYOMING ACROSS NORTH
DAKOTA TODAY...AND CONTINUING OVER THE NORTHERN PART OF THE STATE
THIS EVENING. THE THREAT OF SEVERE THUNDERSTORMS CONTINUES THROUGH
THE AFTERNOON.

GIVEN WIDESPREAD PRECIPITABLE WATER VALUES RANGING FROM 1.2 TO 1.5
INCHES...AS WELL AS ENHANCED MODEL QPF OVERSPREADING SATURATED
GROUND ACROSS MUCH OF WESTERN AND CENTRAL ND...FLASH FLOODING WILL
CONTINUE TO BE A CONCERN. A FLASH FLOOD WATCH CONTINUES FOR MUCH OF
NORTHWESTERN AND NORTH CENTRAL ND TODAY THROUGH THIS EVENING. A
FLASH FLOODING THREAT MAY ALSO EVOLVE I

.LONG TERM...SUNDAY THROUGH WEDNESDAY NIGHT...

THE GFS...GEM...AND ECMWF ARE IN FAIRLY GOOD AGREEMENT THROUGH THE
LONG TERM. MODELS PLACE SHORTWAVE RIDGING OVER THE NORTHERN PLAINS
WITH THE UPPER LEVEL RIDGE AXIS OVER NORTH DAKOTA. THIS RIDGE SHIFTS
EASTWARD BY SUNDAY NIGHT ALLOWING A UPPER LEVEL TROUGH TO MOVE INTO
THE PACIFIC NORTHWEST. SOUTHWEST FLOW ALOFT DEVELOPS SUNDAY NIGHT
WITH MULTIPLE DISTURBANCES EJECTING OUT OF THE TROUGH TOWARDS THE
NORTHERN PLAINS THROUGH TUESDAY. THE TROUGH PASSES OVER THE NORTHERN
PLAINS ON TUESDAY WITH RIDGING BEGINNING TO BUILD ACROSS MONTANA BY
THE END OF THE LONG TERM. EACH DISTURBANCE BRINGS A CHANCE OF
SHOWERS AND THUNDERSTORMS TO WESTERN AND CENTRAL NORTH DAKOTA
THROUGH TUESDAY NIGHT. TEMPERATURES ARE FORECAST TO REMAIN NEAR
NORMAL THROUGH THE PERIOD WITH HIGHS IN THE UPPER 70S TO LOWER 80S.

&&

.AVIATION...

A SURFACE LOW INTENSIFYING OVER SOUTHEASTERN MT AND NORTHEASTERN
WYOMING EARLY THIS MORNING WITH AN INVERTED SURFACE TROUGH EXTENDING
NORTHWESTWARD TOWARD GLASGOW.  SCATTERED SHOWERS AND THUNDERSTORMS
CONTINUE TO OCCUR ACROSS MOST OF WESTERN NORTH DAKOTA WITH ANOTHER
AREA OF SHOWERS AND THUNDERSTORMS NEAR KJMS.  SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH THE DAY ON THURSDAY.
EXPECT MAINLY VFR CEILINGS TODAY WITH OCCASIONAL PERIODS OF MVFR
ESPECIALLY IN SHOWERS AND THUNDERSTORMS. POTENTIALLY SEVERE
THUNDERSTORMS WITH SMALL HAIL AND GUSTY WINDS ARE POSSIBLE AT
KMOT...KBIS...AND KJMS IN THE AFTERNOON AND EARLY EVENING HOURS
THURSDAY.

IN ADDITION TO SHOWERS AND THUNDERSTORMS A RAPIDLY INTENSIFYING
SURFACE LOW WILL CREATE GUSTY WINDS ACROSS WESTERN AND CENTRAL NORTH
DAKOTA MID MORNING THURSDAY INTO THURSDAY NIGHT AND CONTINUING INTO
FRIDAY. WINDS OF 25 TO 35 KNOTS WITH GUSTS AS HIGH AS 45 KNOTS AT
ARE POSSIBLE AT KDIK...KMOT...KBIS...AND KJMS.

&&

.HYDROLOGY...

STORMS ARE EXPECTED TO CONTINUE ACROSS PORTIONS OF WESTERN AND NORTH
CENTRAL NORTH DAKOTA. THESE STORMS HAVE A HIGH POTENTIAL FOR
CREATING FLASH FLOODING IN THE AREAS OF HEAVIEST RAINFALL. THE
CURRENT EXPECTATION IS THAT THE HIGHEST RISK AREAS ARE IN A SWATH
EXTENDING THROUGH MCKENZIE...MOUNTRAIL...WARD...AND BOTTINEAU
COUNTIES WITH SIGNIFICANT CONCERNS ALSO IN THE ADJOINING COUNTIES.
RAINFALL EXCEEDING 2 OR 4 INCHES IS POSSIBLE OVER LARGE AREAS AND
LOCALLY THE TOTALS MAY BE EVEN MUCH GREATER. DEPENDING UPON EXACT
PLACEMENT OF THE HEAVIEST RAINFALL...COUNTY AND TOWNSHIP ROADS ARE
THE MOST SUSCEPTIBLE TO FLASH FLOOD DAMAGE.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 1 AM
CDT /MIDNIGHT MDT/ FRIDAY FOR NDZ017>022-031>036-040>047-050.

FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NDZ001>005-009>013-
017>019-021-031-032.

WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 1 AM CDT FRIDAY FOR
NDZ003>005-011>013.

HIGH WIND WARNING FROM 1 PM THIS AFTERNOON TO 1 AM CDT FRIDAY
FOR NDZ023-025-037-048-051.

&&

SHORT TERM...JV
LONG TERM/AVIATION...DC
Hazardous weather outlook, Jun 17, 6:12 AM CDT, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
612 AM CDT THU JUN 17 2010

NDZ001-002-009-010-181115-
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-
612 AM CDT THU JUN 17 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH CONTINUES TODAY THROUGH THIS EVENING.
THUNDERSTORMS LIKELY...SOME WITH HEAVY RAIN AND SOME
SEVERE...TODAY THROUGH THIS EVENING. BECOMING WINDY LATER THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG WEST WINDS EXPECTED FRIDAY.

A CONTINUED UNSETTLED WEATHER PATTERN WITH THE CHANCE OF
THUNDERSTORMS IS IN THE FORECAST BEGINNING SATURDAY AFTERNOON
THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ017>019-021-031-032-181115-
MCKENZIE-DUNN-MERCER-MCLEAN-GOLDEN VALLEY-BILLINGS-
612 AM CDT THU JUN 17 2010 /512 AM MDT THU JUN 17 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH CONTINUES TODAY THROUGH THIS EVENING.
THUNDERSTORMS LIKELY...SOME WITH HEAVY RAIN AND SOME
SEVERE...TODAY THROUGH THIS EVENING.

BECOMING WINDY LATER THIS MORNING WITH A HIGH WIND WARNING IN
EFFECT FROM LATER THIS MORNING THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG WEST WINDS EXPECTED FRIDAY.

A CONTINUED UNSETTLED WEATHER PATTERN WITH THE CHANCE OF
THUNDERSTORMS IS IN THE FORECAST BEGINNING SATURDAY AFTERNOON
THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ020-022-033>036-040>047-050-181115-
OLIVER-SHERIDAN-STARK-MORTON-BURLEIGH-KIDDER-SLOPE-HETTINGER-
GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-MCINTOSH-
612 AM CDT THU JUN 17 2010 /512 AM MDT THU JUN 17 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS LIKELY...SOME WITH HEAVY RAIN AND SOME
SEVERE...TODAY THROUGH THIS EVENING. BECOMING WINDY LATER THIS
MORNING WITH A HIGH WIND WARNING IN EFFECT FROM LATER THIS MORNING
THROUGH THE EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG WEST WINDS EXPECTED FRIDAY.

A CONTINUED UNSETTLED WEATHER PATTERN WITH THE CHANCE OF
THUNDERSTORMS IS IN THE FORECAST BEGINNING SATURDAY AFTERNOON
THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ003>005-011>013-181115-
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-
612 AM CDT THU JUN 17 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH CONTINUES TODAY THROUGH THIS EVENING.
THUNDERSTORMS LIKELY...SOME WITH HEAVY RAIN AND SOME
SEVERE...TODAY THROUGH THIS EVENING. BECOMING WINDY LATER THIS
AFTERNOON WITH A WIND ADVISORY IN EFFECT THIS AFTERNOON AND
EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG WEST WINDS EXPECTED FRIDAY.

A CONTINUED UNSETTLED WEATHER PATTERN WITH THE CHANCE OF
THUNDERSTORMS IS IN THE FORECAST BEGINNING SATURDAY AFTERNOON
THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ023-025-037-048-051-181115-
WELLS-FOSTER-STUTSMAN-LA MOURE-DICKEY-
612 AM CDT THU JUN 17 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS LIKELY...SOME WITH HEAVY RAIN AND SOME
SEVERE...TODAY THROUGH THIS EVENING. BECOMING WINDY LATER THIS
AFTERNOON...AND A HIGH WIND WARNING IS IN EFFECT THIS AFTERNOON
AND EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG WEST WINDS EXPECTED FRIDAY.

A CONTINUED UNSETTLED WEATHER PATTERN WITH THE CHANCE OF
THUNDERSTORMS IS IN THE FORECAST BEGINNING SATURDAY AFTERNOON
THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

JV

In the hours before

Local storm report, Jun 17, 3:02 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
302 PM CDT THU JUN 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HAIL             11 SW MEDINA            46.78N 99.46W
06/17/2010  M1.50 INCH       KIDDER             ND   PUBLIC

            WINDS GUSTING TO 50 MPH.

&&

JM
Local storm report, Jun 17, 3:12 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
312 PM CDT THU JUN 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 PM     TORNADO          10 SW GACKLE            46.52N 99.29W
06/17/2010                   LOGAN              ND   LAW ENFORCEMENT

            RELAYED THROUGH STATE RADIO.

&&

JM
Local storm report, Jun 17, 3:14 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
314 PM CDT THU JUN 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 PM     TORNADO          10 NW GACKLE            46.73N 99.29W
06/17/2010                   STUTSMAN           ND   LAW ENFORCEMENT

            RELAYED THROUGH STATE RADIO. CORRECTED PREVIOUS LSR FOR
            DIRECTION FROM GACKLE.

&&

JM
Local storm report, Jun 17, 3:22 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
322 PM CDT THU JUN 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TORNADO          5 NE NOONAN             48.94N 102.93W
06/17/2010                   BURKE              ND   LAW ENFORCEMENT

            TORNADO WITH DEBRIS VISIBLE ON THE GROUND.

&&

PJA
Special weather statement, Jun 17, 3:40 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
340 PM CDT THU JUN 17 2010

NDZ004-005-012-013-172145-
BOTTINEAU ND-MCHENRY ND-PIERCE ND-ROLETTE ND-
340 PM CDT THU JUN 17 2010

...SPECIAL WEATHER STATEMENT FOR WESTERN ROLETTE...EASTERN
BOTTINEAU...NORTHEASTERN MCHENRY AND NORTHWESTERN PIERCE COUNTIES
UNTIL 445 PM CDT...

AT 336 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF WILLOW CITY...OR 24 MILES
SOUTHEAST OF BOTTINEAU...MOVING NORTH AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

THIS STORM WILL BE NEAR...
WILLOW CITY AROUND 350 PM CDT.
OVERLY AROUND 400 PM CDT.
OMEMEE AROUND 405 PM CDT.
DUNSEITH AROUND 420 PM CDT.
LAKE METIGOSHE STATE PARK AND INTERNATIONAL PEACE GARDEN AROUND 445
PM CDT.

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

KINNEY
Local storm report, Jun 17, 3:42 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
342 PM CDT THU JUN 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0339 PM     TORNADO          ROLETTE                 48.66N 99.84W
06/17/2010                   ROLETTE            ND   PUBLIC

            RELAYED BY MEDIA.

&&

JM

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 9:12 PM CDTSevere Thunderstorm WarningBISGolden Valley63 min
Jun 16, 9:28 PM CDTSevere Thunderstorm WarningBISGolden Valley, McKenzie47 min
Jun 16, 9:50 PM CDTAreal Flood AdvisoryBISBillings, Golden Valley, McKenzie3 hr
Jun 16, 10:10 PM CDTSevere Thunderstorm WarningBISMcKenzie, Williams50 min
Jun 16, 11:06 PM CDTSevere Thunderstorm WarningBISDunn, McKenzie, Mountrail54 min
Jun 16, 11:17 PM CDTSevere Thunderstorm WarningBISMcKenzie, Mountrail, Williams43 min
Jun 16, 11:42 PM CDTSevere Thunderstorm WarningBISBurleigh, Emmons, Morton63 min
Jun 16, 11:56 PM CDTSevere Thunderstorm WarningBISMcKenzie, Mountrail, Renville, Ward64 min
Jun 17, 12:05 AM CDTSevere Thunderstorm WarningBISBurleigh, Emmons, Kidder, Logan, McIntosh55 min
Jun 17, 12:26 AM CDTAreal Flood AdvisoryBISBurke, Divide, Dunn, McKenzie, Mountrail, Renville and 2 more6 hr
Jun 17, 12:46 AM CDTSevere Thunderstorm WarningBISBottineau, Burke, Mountrail, Renville, Ward59 min
Jun 17, 12:47 AM CDTSevere Thunderstorm WarningBISBurleigh, Kidder, Sheridan, Wells58 min
Jun 17, 12:55 AM CDTFlash Flood WarningBISDunn, McKenzie, Mountrail6 hr
Jun 17, 2:33 AM CDTAreal Flood AdvisoryBISAdams, Billings, Bowman, Dunn, Golden Valley, Hettinger and 3 more5 hr
Jun 17, 2:41 AM CDTAreal Flood AdvisoryBISDickey, LaMoure3 hr
Jun 17, 2:54 AM CDTAreal Flood AdvisoryBISFoster, Stutsman3 hr
Jun 17, 2:54 AM CDTFlash Flood WarningBISAdams, Bowman, Grant, Hettinger, Slope, Stark6 hr
Jun 17, 4:55 AM CDTWind AdvisoryBISBottineau, Burke, Divide, McHenry, Mountrail, Pierce and 3 more38 hr
Jun 17, 4:56 AM CDTSevere Thunderstorm WarningBISGrant, Morton, Sioux34 min
Jun 17, 5:05 AM CDTSevere Thunderstorm WarningBISGrant, Morton40 min
Jun 17, 5:43 AM CDTAreal Flood AdvisoryBISBurleigh, Morton106 min
Jun 17, 6:44 AM CDTFlash Flood WarningBISMorton, Oliver5 hr
Jun 17, 7:13 AM CDTAreal Flood AdvisoryBISFoster, Stutsman71 min
Jun 17, 8:06 AM CDTAreal Flood AdvisoryBISMorton3 hr
Jun 17, 11:01 AM CDTAreal Flood WarningBISMorton22 hr
Jun 17, 11:52 AM CDTSevere Thunderstorm WarningBISKidder, Stutsman38 min
Jun 17, 12:28 PM CDTSevere Thunderstorm WarningBISFoster, Kidder, Stutsman, Wells52 min
Jun 17, 12:30 PM CDTSevere Thunderstorm WarningBISGrant, Sioux60 min
Jun 17, 1:56 PM CDTSevere Thunderstorm WarningBISMcLean, Mercer, Oliver64 min
Jun 17, 2:07 PM CDTSevere Thunderstorm WarningBISBurleigh, Emmons, Kidder, McLean, Oliver53 min
Jun 17, 2:14 PM CDTSevere Thunderstorm WarningBISKidder, Logan, Stutsman61 min
Jun 17, 2:24 PM CDTSevere Thunderstorm WarningBISMcLean66 min
Jun 17, 2:36 PM CDTTornado WarningBISBurke, Divide54 min
Jun 17, 2:51 PM CDTSevere Thunderstorm WarningBISPierce, Rolette39 min
Jun 17, 2:54 PM CDTSevere Thunderstorm WarningBISWard66 min
Jun 17, 3:04 PM CDTTornado WarningBISStutsman26 min
Jun 17, 3:15 PM CDTSevere Thunderstorm WarningBISFoster, Stutsman, Wells60 min
Jun 17, 3:21 PM CDTTornado WarningBISStutsman24 min
Jun 17, 3:27 PM CDTTornado WarningBISWells33 min
Jun 17, 3:33 PM CDTSevere Thunderstorm WarningBISMcHenry, Ward57 min
Jun 17, 3:47 PM CDTAreal Flood AdvisoryBISMcKenzie, Williams115 min
Jun 17, 3:54 PM CDTAreal Flood AdvisoryBISMcHenry, Ward4 hr
Jun 17, 3:57 PM CDTTornado WarningBISFoster14 min
Jun 17, 4:01 PM CDTSevere Thunderstorm WarningBISBottineau, McHenry, Pierce, Rolette59 min
Jun 17, 4:02 PM CDTSevere Thunderstorm WarningBISBottineau, Renville, Ward58 min
Jun 17, 4:06 PM CDTFlash Flood WarningBISMcHenry, Ward117 min
Jun 17, 4:08 PM CDTSevere Thunderstorm WarningBISBottineau, McHenry, Renville52 min
Jun 17, 4:14 PM CDTTornado WarningBISFoster16 min
Jun 17, 4:32 PM CDTSevere Thunderstorm WarningBISMcHenry, Ward28 min
Jun 17, 4:44 PM CDTAreal Flood AdvisoryBISBottineau, McHenry, Renville, Rolette4 hr
Jun 17, 4:58 PM CDTFlash Flood WarningBISWard6 hr
Jun 17, 6:26 PM CDTAreal Flood AdvisoryBISBurke, Renville, Ward3 hr

Nearby

Tornado Warnings in North Dakota, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.